Alert archive / Wisconsin / Special Weather Statements in 2020
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 19, 2020, 12:13 AM CDT for Eau Claire County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2020, 12:13 AM CDT (05:13 UTC)
- Expired
- Jul 19, 2020, 1:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Twin Cities, MN
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3128 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.5
The text
As transmitted.
168
WWUS83 KMPX 190513
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1213 AM CDT Sun Jul 19 2020
WIZ028-190600-
Eau Claire-
1213 AM CDT Sun Jul 19 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN EAU CLAIRE COUNTY...
At 1213 AM CDT, a strong thunderstorm was located over Fall Creek, or
12 miles southeast of Eau Claire, moving east at 30 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Augusta, Fall Creek, Ludington, Foster, Brackett, Lake Eau Claire
County Park and Allen.
This includes Interstate 94 in Wisconsin between mile markers 74 and
82.
LAT...LON 4464 9138 4485 9138 4486 9137 4486 9092
4468 9091 4462 9092
TIME...MOT...LOC 0513Z 269DEG 26KT 4474 9126
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 18, 5:34 PM CDT, 6 hours 39 minutes earlier.
Area forecast discussion, Jul 18, 5:34 PM CDT, 6 hours 39 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
534 PM CDT Sat Jul 18 2020
.UPDATE...For 00Z Aviation discussion below
&&
.SHORT TERM...(This evening through Sunday night)
Issued at 230 PM CDT Sat Jul 18 2020
Steamy conditions are found across much of southern Minnesota
this afternoon in the warm sector ahead of the approaching
front. Said front, along with a residual outflow boundary from
nocturnal convection, are expected to be the foci for strong to
severe thunderstorm redevelopment in the next few hours. Given
mid/upper 70s dewpoints in the warm sector, which are contributing
to MLCAPES circa 4500-5000 J/kg over west central MN, combined
with effective shear values around 45 knots, supercellular storm
modes are expected at onset. This will mean storms will be capable
of damaging winds and very large hail, given steep H7-H5 lapse
rates of 8.5 C/km. The greatest potential for tornadoes will be
along the boundary. As the event evolves this evening, activity
will likely congeal into an line of storms with continuing
damaging wind potential. There is still some uncertainty with
convective evolution over east central Minnesota, but at this
point the SPC Enhanced Risk area looks to be the favored area for
the storms to track between 23Z and 03Z.
The shortwave trough ejecting eastward from the Dakotas will help
to push the boundaries/convection east tonight, yielding a dry
forecast for Sunday with some reprieve from the humidity. Expect
high temps on Sunday from 80-85 degrees with dewpoints mixing into
the 55-60 degree range during the afternoon under a relatively
brisk northwest wind.
.LONG TERM...(Monday through Saturday)
Issued at 230 PM CDT Sat Jul 18 2020
Semi-zonal flow continues through much of the upcoming week, with
the latter portion featuring a building mid-level ridge as a trough
dips into the Pacific Northwest. This will yield near-normal
temperatures through mid-week, moderating to around 10 degrees above
normal from Thursday into the weekend as the ridge builds.
Precipitation chances will be tied to shortwaves traversing the
progressive flow, which right now look to arrive on Monday and
Tuesday and Thursday through Friday. At this point the NBM-
generated POPS of 30-40 percent during those time frames looked
sufficient.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 535 PM CDT Sat Jul 18 2020
Expect shower and thunderstorms to become more widespread across
east central MN into west central WI early this evening. Primary
sites expected to be impacted are KMSP-KRNH-KEAU. Ceilings/visibility
will dip into the MVFR category with storms, with the potential
for strong winds and large hail as well. South/southwest winds
shift to the west/northwest with the frontal passage. Gusts in the
20-25 knot range develop by Sunday afternoon.
KMSP...Still expecting showers/thunderstorms to become more
widespread near the site between 00Z and 03Z. Wind gusts to around
40 knots and large hail are potential threats.
/OUTLOOK FOR KMSP/
Mon...VFR. WSW wind 5 kts.
Tue...VFR. Chc TSRA/MVFR. SSE wind 5-10 kts.
Wed...VFR. SW wind 5 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory until 9 PM CDT this evening for Chippewa-Dunn-Eau
Claire-Pepin-Pierce-St. Croix.
MN...Excessive Heat Warning until 9 PM CDT this evening for Anoka-
Blue Earth-Brown-Carver-Dakota-Hennepin-Le Sueur-Martin-
McLeod-Nicollet-Ramsey-Redwood-Renville-Rice-Scott-Sibley-
Waseca-Washington-Watonwan-Wright.
Heat Advisory until 9 PM CDT this evening for Chippewa-Chisago-
Faribault-Freeborn-Goodhue-Isanti-Kandiyohi-Lac Qui Parle-
Meeker-Sherburne-Steele-Yellow Medicine.
&&
SHORT TERM...LS
LONG TERM...LS
AVIATION...LSHazardous weather outlook, Jul 18, 12:50 PM CDT, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1250 PM CDT Sat Jul 18 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 191800- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1250 PM CDT Sat Jul 18 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. Strong thunderstorms are expected to develop again this afternoon into the evening. There is an Enhanced Risk of severe storms for much of west central and central Minnesota into far west central Wisconsin, with a Slight Risk of severe storms across the remainder of the outlook area. The greatest severe risks are very large hail and strong wind gusts, with a small risk of a tornado as well. Heavy rainfall will also accompany the stronger storms. Heat indices this afternoon will top out from 100 to 110 degrees across much of central and southern Minnesota and west central Wisconsin. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There are occasional chances for thunderstorms Monday night through Friday. The threat for severe weather next week is low at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed this afternoon and evening.
In the hours before
Local storm report, Jul 18, 9:03 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
903 PM CDT SAT JUL 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 5 ESE BRAHAM 45.69N 93.08W
07/18/2020 CHISAGO MN PUBLIC
BOATS AND DOCKS DAMAGED ON RUSH LAKE. TIME
ESTIMATED.
&&
BORGHOFFLocal storm report, Jul 18, 10:01 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1001 PM CDT SAT JUL 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM TORNADO 5 N HASTINGS 44.82N 92.84W
07/18/2020 WASHINGTON MN OFFICIAL NWS OBS
TORNADO DEBRIS SIGNATURE ON RADAR. MSP TDWR
SAMPLED THE VORTEX WELL.
&&
BORGHOFFLocal storm report, Jul 18, 10:37 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1037 PM CDT SAT JUL 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 2 NNE RICE LAKE 45.52N 91.72W
07/18/2020 M1.00 INCH BARRON WI TRAINED SPOTTER
&&
TDHLocal storm report, Jul 18, 11:20 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1120 PM CDT SAT JUL 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM TORNADO 5 NNE PRESCOTT 44.82N 92.74W
07/18/2020 PIERCE WI TRAINED SPOTTER
LARGE TREES DOWN ON ROADWAY. RADAR CONFIRMED
TORNADO.
&&
BORGHOFFSpecial weather statement, Jul 19, 12:10 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1210 AM CDT Sun Jul 19 2020
WIZ027-190545-
Chippewa-
1210 AM CDT Sun Jul 19 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CHIPPEWA COUNTY...
At 1209 AM CDT, a strong thunderstorm was located 7 miles east of
Bloomer, or 14 miles north of Eau Claire, moving east at 50 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Stanley, Otter Lake, and Jim Falls.
LAT...LON 4499 9139 4514 9138 4513 9092 4498 9092
4497 9093
TIME...MOT...LOC 0509Z 268DEG 44KT 4506 9134Special weather statement, Jul 19, 12:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1213 AM CDT Sun Jul 19 2020
WIZ028-190600-
Eau Claire-
1213 AM CDT Sun Jul 19 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN EAU CLAIRE COUNTY...
At 1213 AM CDT, a strong thunderstorm was located over Fall Creek, or
12 miles southeast of Eau Claire, moving east at 30 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Augusta, Fall Creek, Ludington, Foster, Brackett, Lake Eau Claire
County Park and Allen.
This includes Interstate 94 in Wisconsin between mile markers 74 and
82.
LAT...LON 4464 9138 4485 9138 4486 9137 4486 9092
4468 9091 4462 9092
TIME...MOT...LOC 0513Z 269DEG 26KT 4474 9126The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 9:53 PM CDT | Tornado Warning | MPX | Washington | 37 min |
| Jul 18, 7:07 PM CDT | Special Weather Statement | MPX | Polk | 38 min |
| Jul 18, 10:29 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Rusk | 31 min |
| Jul 19, 12:10 AM CDT | Special Weather Statement | MPX | Chippewa | 35 min |
| Jul 19, 12:35 AM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 13 min |
| Jul 19, 1:03 AM CDT | Special Weather Statement | MPX | Eau Claire | 27 min |
| Jul 19, 1:13 AM CDT | Special Weather Statement | MPX | Chippewa | 17 min |
| Jul 19, 1:19 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 14 min |
Nearby
Special Weather Statements in Wisconsin, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.